Skip to Content

How long can a drug rash last after you stop taking the medication?

Answers (3)

Anonymous

26 Dec 2012

Hello jaysoncat. It will depend upon the drug/medication you are taking, meaning the name and the condition and as to why. Regards pledge

26 Dec 2012

Pledge is right. It would also depend on whether it was an immediate allergic reaction or one that developed over time. It should probably fade fairly quickly if it was a first time use reaction. If it developed over time, it will take longer to fade as you have a build up of that medication in your system and you will likely continue to suffer some kind of rash until the medication is completely out of your system. Please remember that if your taking benadryl or it's equivalent orally, you should not use the benadryl cream on your rash as that will overload your system with antihistimine. Use an anti-itch cream that doesn't contain an antihistimine. Best of luck to you!
Lisa

Anonymous 27 Dec 2012

Sarna is great for itching too. Can be bought at any drugstore... Mary

27 Dec 2012

And if the rash is getting worse, you will need to see the ER. Please tell us which medication so we can help you further.

Should you develop troubles swallowing, breathing or your tongue swells you need an ambulance immediately.

Just so you know.

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

When taken phentermine and you get a rash what can you use for the rash?

when you take phentermine and you get a rash what can you use for the rash can i take benadril for the rash or should i go see a doctor or should i ...

1 answer 10 Jul 2010

Prednisone - can you get a rash 2 weeks after stopping then medication.

My wife was on perdnisone for 10 days. About 2 weeks later she has developed a rash mostly on the upper legs, back and stomach. It comes and goes. ...

2 answers 1 Nov 2011

Amlodipine - How long will my skin rash last?

So far it has lasted 9 weeks. I was on amlodipine for high blood pressure for several years. Then my consultant ordered me to double the dose ...

1 answer 10 Feb 2013

Taking Lamictal and questions about rash, have a little irritation, will it go away with time?

I have been on lamitcal for about a month and slowly dosing up, at 75 mg a day. I am taking it for seizures I've heard so many good things about ...

2 answers 11 Nov 2013

Rash from bupropion?

Hey there... I have been taking bupropion for over a month and have suddenly broken out in a rash on arms and hands. They are small itchy bumps ( not ...

2 answers 29 Dec 2014